Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 28, 2000, 9:56 PM EDT for Coshocton County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 9:56 PM EDT (01:56 UTC)
- Expired
- Jul 28, 2000, 11:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 290156 SVRPIT OHC031-290300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 956 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COSHOCTON COUNTY IN OHIO * UNTIL 1100 PM EDT * AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF NELLIE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES NORTH OF NELLIE AT 1005 PM... 3 MILES NORTH OF WARSAW AT 1015 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUART?ERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:56 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 28, 9:56 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 956 PM EDT FRI JUL 28 2000 STILL ANOTHER PVA LOBE TO MOVE THROUGH OVERNIGHT. WITH GROUND ALREADY SATURATED WILL EXTEND FFA IN AREAS THAT HAVE HAD HEAVIEST RAIN EARLIER..MAINLY NORTH OF I-70. 12Z MODEL ETA STILL HAD HEAVY RAIN THROUGH EARLY MORNING. REST OF WEEKEND REMAINS SIMILAR TO TODAY. PIT 66 86 68 82 / 50 50 50 50 MGW 66 87 67 86 / 40 50 50 40 .PBZ... FLASH FLOOD WATCH UNTIL 400 AM EDT SATURDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059. FLASH FLOOD WATCH UNTIL 400 AM EDT SATURDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>030. FLASH FLOOD WATCH U:NTIL 400 AM EDT SATURDAY FOR ZONES WVZ001>003.
In the hours before
Local storm report, Jul 28, 4:16 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....[
0330 PM AMBRIDGE PA FLOODING
07/28/00 BEAVER ROAD FLOODINGLocal storm report, Jul 28, 4:47 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM DRESDEN OH .75 INCH HAIL
07/28/00 MUSKINGUM
0410 PM DRESDEN OH WIND DAMAGE
07/28/00 MUSKINGUM TREES DOWN
0430 PM MINERVA OH .75 INCH HAIL
07/28/00 CARROLLLocal storm report, Jul 28, 5:16 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM COSHOCTON OH WIND DAMAGE
07/28/00 COSHOCTON WIRES AND LARGE LIMBS DOWN
E OF COSHOCTON ON COUNTY
ROAD 16.
NNNNLocal storm report, Jul 28, 5:26 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..../
0524 PM PERRYVILLE OH 1 INCH HAIL
07/28/00 CARROLL QUARTER SIZE HAIL IN
PERRYVILLE.Local storm report, Jul 28, 5:42 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 3 SE PITTSBURGH PA 1.25 INCH HAIL
07/28/00 ALLEGHENY
0527 PM BLAIRSVILLE PA FLOODING
07/28/00 INDIANA THREE FEET OF WATERB IN
NORTH BLAIRSVILLE. BLACK
LICK CREEK RUNNING HIGH.Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.